Ask the Health Educator: Question About Plan B and Menstruation

| 0 comments

Question from July 12, 2012:

Does plan b cause your period to be late?

Answer:

A more common side effect of taking plan B is irregular menstrual bleeding. Some women may experience spotting after taking plan B. The majority of women will have their next menstrual period at the expected time or early. When plan B is used repeatedly (more than once within a menstrual cycle, or more than occasional once-a-month use), menstrual changes may occur, including a shorter or longer cycle and a heavier or lighter period. However, if your period is over a week late, or you haven’t had a period within three weeks of taking plan B, it is possible that you are pregnant and you should come in to Teen Matters to have a pregnancy test done and to also discuss birth control options.

In good health,
The Health Educator

Leave a Reply

Required fields are marked *.